MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 7-0 D/A BV-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 30IN 7-0 D/A BV-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EP8703H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: please confirm how many sutures broke "after removal from package (before use on the patient)" and how many "after the first stich (during use on the patient)" during this one procedure? no exact info is available, as no stitch list was kept.However, there tended to be more threads busy after the first stitch.Procedure name and date? date (b)(6) 2023 vascular prosthesis pelvis/knee.Please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu) dr.(b)(6) (please always only in consultation with sales rep) affected products: ep8703h, lot sbbalx 10 ea involved 4 ea will return.Ep8703h, lot smbblq 2 ea involved 23 ea will return.Event day (b)(6) 2023.Procedure finished with same like product.Events reported via: 2210968-2023-02751, 2210968-2023-02754, 2210968-2023-02755, 2210968-2023-02756, 2210968-2023-02760, 2210968-2023-02762, 2210968-2023-02763, and 2210968-2023-02764.
 
Event or Problem Description
It was reported that a patient underwent a vascular prosthesis pelvis/knee procedure on (b)(6) 2023 and suture was used.During the procedure, the customer complain that the threads split open similar to hair and thereby often break directly after the first stitch.Procedure finished with same like device.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/17/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.The returned sample revealed that one opened box with four packets that pertain to product code ep8703h was returned for analysis.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue related to damaged or breakage sutures and no defects were observed during evaluation.A functional test was performed, and the tensile strength results were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Related reports: 2210968-2023-02751, 2210968-2023-02754, 2210968-2023-02755, 2210968-2023-02756, 2210968-2023-02760, 2210968-2023-02761, 2210968-2023-02762, 2210968-2023-02763, 2210968-2023-02764, & 2210968-2023-02766.

Brand Name
PRLNE BLU 30IN 7-0 D/A BV-1 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16755982
Report Number2210968-2023-02761
Device Sequence Number18274847
Product Code GAW
UDI-Device Identifier10705031206830
UDI-Public10705031206830
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEP8703H
Device Catalogue NumberEP8703H
Device Lot NumberSBBALX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown